On the distribution of αp modulo one in imaginary quadratic number fields with class number one
Journal de Théorie des Nombres de Bordeaux, Tome 32 (2020) no. 3, pp. 719-760.

Nous étudions la répartition de αp modulo un dans les corps quadratiques imaginaires 𝕂 dont le nombre de classes est égal à un, où p parcourt l’ensemble des idéaux premiers de l’anneau des entiers 𝒪=[ω] de 𝕂. Par analogie avec un résultat classique dû à R. C. Vaughan, nous obtenons que l’inégalité αp ω <N(p) -1/8+ϵ est satisfaite pour une infinité de p, où ϱ ω mesure la distance de ϱ à 𝒪 et N(p) est la norme de p.

La preuve est basée sur la méthode du crible de Harman et utilise des analogues pour les corps de nombres d’idées classiques dues à Vinogradov. De plus, nous introduisons un lissage qui nous permet d’utiliser la formule sommatoire de Poisson.

We investigate the distribution of αp modulo one in imaginary quadratic number fields 𝕂 with class number one, where p is restricted to prime elements in the ring of integers 𝒪=[ω] of 𝕂. In analogy to classical work due to R. C. Vaughan, we obtain that the inequality αp ω <N(p) -1/8+ϵ is satisfied for infinitely many p, where ϱ ω measures the distance of ϱ to 𝒪 and N(p) denotes the norm of p.

The proof is based on Harman’s sieve method and employs number field analogues of classical ideas due to Vinogradov. Moreover, we introduce a smoothing which allows us to make conveniently use of the Poisson summation formula.

Reçu le : 2019-12-02
Révisé le : 2020-05-19
Accepté le : 2020-09-18
Publié le : 2021-01-08
DOI : https://doi.org/10.5802/jtnb.1141
Classification : 11J17,  11L07,  11L20,  11K60
Mots clés : Distribution modulo one, Diophantine approximation, imaginary quadratic field, smoothed sum, Poisson summation
@article{JTNB_2020__32_3_719_0,
     author = {Stephan Baier and Marc Technau},
     title = {On the distribution of $\alpha p$ modulo one in imaginary quadratic number fields with class number one},
     journal = {Journal de Th\'eorie des Nombres de Bordeaux},
     pages = {719--760},
     publisher = {Soci\'et\'e Arithm\'etique de Bordeaux},
     volume = {32},
     number = {3},
     year = {2020},
     doi = {10.5802/jtnb.1141},
     language = {en},
     url = {https://jtnb.centre-mersenne.org/item/JTNB_2020__32_3_719_0/}
}
Stephan Baier; Marc Technau. On the distribution of $\alpha p$ modulo one in imaginary quadratic number fields with class number one. Journal de Théorie des Nombres de Bordeaux, Tome 32 (2020) no. 3, pp. 719-760. doi : 10.5802/jtnb.1141. https://jtnb.centre-mersenne.org/item/JTNB_2020__32_3_719_0/

[1] Stephan Baier A note on Diophantine approximation with Gaussian primes (2016) (https://arxiv.org/abs/1609.08745)

[2] Alan Baker Linear forms in the logarithms of algebraic numbers, Mathematika, Volume 13 (1966), pp. 204-216 | Zbl 0161.05301

[3] Jörg Brüdern Einführung in die analytische Zahlentheorie, Springer, 1995

[4] H. Gintner Über Kettenbruchentwicklung und über die Approximation von komplexen Zahlen (1936) (Ph. D. Thesis)

[5] Godfrey H. Hardy; Edward M. Wright An introduction to the theory of numbers, Oxford University Press, 2008

[6] Glyn Harman On the distribution of αp modulo one, J. Lond. Math. Soc., Volume 27 (1983) no. 1, pp. 9-18

[7] Glyn Harman On the distribution of αp modulo one. II, Proc. Lond. Math. Soc., Volume 72 (1996) no. 2, pp. 241-260

[8] Glyn Harman Prime-detecting sieves, London Mathematical Society Monographs, Volume 33, Princeton University Press, 2007

[9] Glyn Harman Diophantine approximation with Gaussian primes (2019) (Preprint, to appear)

[10] David R. Heath-Brown; Chaohua Jia The distribution of αp modulo one, Proc. Lond. Math. Soc., Volume 84 (2002) no. 1, pp. 79-104

[11] Kurt Heegner Diophantische Analysis und Modulfunktionen, Math. Z., Volume 56 (1952), pp. 227-253

[12] Chaohua Jia On the distribution of αp modulo one, J. Number Theory, Volume 45 (1993) no. 3, pp. 241-253

[13] Chaohua Jia On the distribution of αp modulo one. II, Sci. China, Ser. A, Volume 43 (2000) no. 7, pp. 703-721

[14] Guangshi Lü On mean values of some arithmetic functions in number fields, Acta Math. Hung., Volume 132 (2011) no. 4, pp. 348-357

[15] Kaisa Matomäki The distribution of αp modulo one, Math. Proc. Camb. Philos. Soc., Volume 147 (2009) no. 2, pp. 267-283

[16] Harold M. Stark A complete determination of the complex quadratic fields of class-number one, Mich. Math. J., Volume 14 (1967), pp. 1-27

[17] Harold M. Stark On the ‘gap’ in a theorem of Heegner, J. Number Theory, Volume 1 (1969), pp. 16-27

[18] Elias M. Stein; Guido Weiss Introduction to Fourier analysis on Euclidean spaces, Princeton Mathematical Series, Princeton University Press, 1971

[19] Marc Technau On Beatty sets and some generalisations thereof (2018) (Ph. D. Thesis)

[20] Robert C. Vaughan On the distribution of αp modulo 1, Mathematika, Volume 24 (1978), pp. 135-141

[21] Ivan M. Vinogradov The method of trigonometrical sums in the theory of numbers, Dover Publications, 2004 (Translated from the Russian, revised and annotated by K. F. Roth and Anne Davenport. Reprint of the 1954 translation.)